MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048951
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the cuff didn't inflate well compared to before.The issue occurred at pretest before use on a patient".No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-12515 et tube, cuffed oral, spiral-flex 7.5 for investigation.The stylet was also returned.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appears typical.The sample was returned with the bite block on the tube.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe was filled with air and attached to the valve of the pilot balloon.Upon injection of air, both the pilot balloon and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The et tube was submerged underwater and an attempt to inflate the balloon cuff was made in order to detect any leaks.Upon injection of air, no leaks were detected.No functional issues were found with the returned sample.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used." "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." the ifu also states, "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint could not be confirmed based upon the sample received.The returned et tube was able to inflate and deflate with no difficulty.All et tubes are 100% inspected for both inflation and deflation at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.No functional issues were found with the returned device.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE,CUFFED ORAL,SPIRAL-FLEX 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13384809
Report Number3003898360-2022-00008
Device Sequence Number12011775
Product Code BTR
UDI-Device Identifier14026704616999
UDI-Public14026704616999
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/07/2025
Device Model NumberIPN048951
Device Catalogue Number5-12515
Device Lot Number73J2000264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown